Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this river flood warning at May 31, 2021, 8:42 PM CDT for Jones County, Texas. It took effect at Jun 1, 2021, 3:48 AM CDT. It was in force for 17 hr.
The area
The outline as issued.
The facts
- Issued
- May 31, 2021, 8:42 PM CDT (01:42 UTC)
- In effect from
- Jun 1, 2021, 3:48 AM CDT
- Expired
- Jun 1, 2021, 8:34 PM CDT
- In force
- 17 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- Minor
County Jones County, TX
The radar
The Dyess AFB radar (KDYX), 43 km from the middle of the area, began a volume at 01:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Clear Fork Brazos River at Nugent (NGTT2). The gauge peaked at 17.55 ft at Jun 2, 2021, 8:00 AM CDT.
- Action stage
- 14 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08084000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
558 WGUS44 KSJT 010142 RRA FLWSJT BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service San Angelo TX 842 PM CDT Mon May 31 2021 ...The National Weather Service in San Angelo TX has issued a Flood Warning for the following rivers in Texas... Clear Fork Brazos River At Nugent affecting Jones County. For the Clear Fork Brazos River...including Nugent, Fort Griffin... Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC253-011345- /O.NEW.KSJT.FL.W.0005.210601T0848Z-210603T0437Z/ /NGTT2.1.ER.210601T0848Z.210601T1800Z.210602T1636Z.NO/ 842 PM CDT Mon May 31 2021 The National Weather Service in San Angelo has issued a * Flood Warning for the Clear Fork Brazos River At Nugent. * From late tonight to Wednesday evening. * At 7:45 PM CDT Monday the stage was 7.6 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 21.2 feet early tomorrow afternoon. It will then fall below flood stage late Wednesday morning. * Impact...At 22.0 feet, Moderate flooding will occur. A few houses on the banks of the river will be flooded in Nugent. Secondary roads and low water crossings will be flooded. * Flood History...This crest compares to a previous crest of 21.1 feet on 05/12/1957. && LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967 $$ 7
3 follow-up statements
100 WGUS84 KSJT 011319 FLSSJT Flood Statement National Weather Service San Angelo TX 819 AM CDT Tue Jun 1 2021 ...The Flood Warning continues for the following rivers in Texas... Clear Fork Brazos River At Nugent affecting Jones County. For the Clear Fork Brazos River...including Nugent, Fort Griffin... Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC253-020130- /O.CON.KSJT.FL.W.0005.000000T0000Z-210603T0437Z/ /NGTT2.1.ER.210601T0848Z.210601T1800Z.210602T1636Z.NO/ 819 AM CDT Tue Jun 1 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Clear Fork Brazos River At Nugent. * Until Wednesday evening. * At 6:45 AM CDT Tuesday the stage was 13.39 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage by early this evening and crest at 19.8 feet around 1 AM Wednesday. It will then fall below flood stage Wednesday afternoon. * Impact...At 22.0 feet, Moderate flooding will occur. A few houses on the banks of the river will be flooded in Nugent. Secondary roads and low water crossings will be flooded. * Flood History...This crest compares to a previous crest of 21.1 feet on 05/12/1957. && LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967 $$ JW
275 WGUS84 KSJT 011909 FLSSJT Flood Statement National Weather Service San Angelo TX 209 PM CDT Tue Jun 1 2021 ...The Flood Warning continues for the following rivers in Texas... Clear Fork Brazos River At Nugent affecting Jones County. For the Clear Fork Brazos River...including Nugent, Fort Griffin... Minor flooding is forecast. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at www.weather.gov. TXC253-020715- /O.CON.KSJT.FL.W.0005.000000T0000Z-210603T0437Z/ /NGTT2.1.ER.210601T0848Z.210601T1800Z.210602T1636Z.NO/ 209 PM CDT Tue Jun 1 2021 ...The Flood Warning remains in effect... The Flood Warning continues for the Clear Fork Brazos River At Nugent. * Until Wednesday evening. * At 12:45 PM CDT Tuesday the stage was 15.32 feet. * Flood stage is 18.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise above flood stage late tonight to a crest of 18.6 feet tomorrow afternoon. It will then fall below flood stage tomorrow night. * Impact...At 22.0 feet, Moderate flooding will occur. A few houses on the banks of the river will be flooded in Nugent. Secondary roads and low water crossings will be flooded. * Flood History...This crest compares to a previous crest of 30.0 feet on 12/31/1875. && LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967 $$ SK
498 WGUS84 KSJT 020134 FLSSJT Flood Statement National Weather Service San Angelo TX 834 PM CDT Tue Jun 1 2021 ...The Flood Warning is cancelled for the following rivers in Texas... Clear Fork Brazos River At Nugent affecting Jones County. TXC253-020245- /O.CAN.KSJT.FL.W.0005.000000T0000Z-210602T0134Z/ /NGTT2.1.ER.210601T0848Z.210601T1800Z.000000T0000Z.NO/ 834 PM CDT Tue Jun 1 2021 ...The Flood Warning for the Clear Fork Brazos River At Nugent has been cancelled... The Flood Warning is cancelled for the Clear Fork Brazos River At Nugent. * At 7:45 PM CDT Tuesday the stage was 16.6 feet. * Flood stage is 18.0 feet. * Forecast...The river is expected to rise to a crest of 17.5 feet early tomorrow afternoon. && LAT...LON 3265 9972 3282 9963 3279 9958 3262 9967 $$ 7
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at May 31, 6:21 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, May 31, 6:21 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 621 PM CDT Mon May 31 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 223 PM CDT Mon May 31 2021 At this hour, a line of rain and thunderstorms was located along a cold front as it slowly moved southward. Heavy rainfall was occurring with this activity and will continue to be the case as it progresses southward this afternoon. The (somewhat) good news is that this line will be much more progressive than it was over the Big Country this morning, which means rainfall totals for areas further south will not be as high. But, given the moist atmosphere and plenty of dynamics, many areas could easily receive over an inch of rainfall this afternoon and evening. In addition, some strong to severe thunderstorms will be possible across the Concho Valley and Edwards Plateau this afternoon and evening. Much of this may occur ahead of the line or embedded in the line itself. Regardless, the main concern with this activity is locally heavy rain. Overnight, this activity will continue southward with the frontal boundary, and push into the Hill Country around sunrise. Surface high pressure will start to fill in from the north behind this front during the day tomorrow, which should keep most rain and thunderstorm chances confined to the northwest Hill Country and I-10 corridor late Tuesday afternoon. Even so, some isolated showers will be possible during the day for areas further north. && .LONG TERM... (Tuesday night through next Monday) Issued at 223 PM CDT Mon May 31 2021 The active pattern will remain on tap for the rest of this week and through the weekend. Several shortwave impulses will rotate around the base of a large trough located over the Midwest, while an upper-level low becomes pseudo-closed over Baja California by Tuesday night. Both of these features will continue to provide dynamics for unsettled weather across Texas. Dewpoints at the surface will continue to be in the 60s across the area, while PWATs will be in the 1.5 to 2 inch range. In addition, the cold front will sink further south into the Hill Country, which should provide plenty of lift for showers and thunderstorms. As a result, more rounds of showers and thunderstorms will be likely, mostly in the afternoon and evening for areas south of I-20. Going into Thursday and Friday, the upper-level pattern will undergo some changes as the axis of the Midwest trough will move to the eastern US, so Texas will lose the dynamics from this feature. However, the pseudo-closed low should start to drift eastward and move into Texas, where it will become an open wave. The cold front will also lift back northward and become stationary. These features should continue to provide ample opportunity for more rain and thunderstorms across much of western and central Texas this weekend, especially each afternoon. By early next week, models hint at this open wave moving eastward and a ridge building in, but all things are subject to change, so stay tuned. && .AVIATION... (00Z TAFS) Issued at 616 PM CDT Mon May 31 2021 Widespread shower and thunderstorm activity will continue through much of the evening hours. A few locations have held onto VFR cigs so far this afternoon, but cigs should also deteriorate this evening behind a cold front. Widespread IFR cigs expected overnight and into Tuesday morning, with conditions gradually improving to VFR cigs by mid to late afternoon. && .PRELIMINARY POINT TEMPS/POPS... Abilene 64 76 60 79 / 90 20 30 40 San Angelo 65 78 62 82 / 80 30 50 60 Junction 67 81 64 80 / 60 50 60 70 Brownwood 66 79 62 79 / 80 30 40 50 Sweetwater 62 75 60 79 / 80 20 30 30 Ozona 65 77 63 80 / 70 30 60 60 && .SJT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Tuesday morning for Brown-Callahan-Coke- Coleman-Fisher-Haskell-Jones-Nolan-Runnels-Shackelford-Sterling- Taylor-Throckmorton. && SHORT TERM...SK LONG TERM....SK AVIATION...07
Hazardous weather outlook, May 31, 2:28 PM CDT, 6 hours 14 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 228 PM CDT Mon May 31 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-011930- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 228 PM CDT Mon May 31 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Rain and thunderstorms will continue this afternoon and evening. This may lead to localized flooding from heavy rain. In addition, an isolated strong to severe thunderstorm may produce damaging winds or large hail. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The unsettled pattern will continue through the end of the week with chances for rain and thunderstorms, mainly each afternoon and evening. This will continue the threat of localized flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed. Please relay any information about observed weather to the NWS while following all local, state and CDC guidelines.
In the hours before
Special weather statement, May 31, 3:00 PM CDT, 5 hours 42 minutes before
Special Weather Statement
National Weather Service San Angelo TX
300 PM CDT Mon May 31 2021
TXZ140-312045-
Brown TX-
300 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BROWN COUNTY UNTIL 345 PM
CDT...
At 259 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lake Brownwood State Park, moving east at 40 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Brownwood, Early, Blanket, Byrds, Lake Brownwood Near Thrifty, Lake
Brownwood State Park, May, Camp Bowie, Lake Brownwood, Zephyr and
Owens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3170 9868 3168 9876 3161 9878 3160 9879
3164 9909 3198 9914 3199 9886 3170 9867
TIME...MOT...LOC 1959Z 267DEG 41KT 3180 9901Local storm report, May 31, 3:55 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
355 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLOOD ALBANY 32.73N 99.30W
05/31/2021 SHACKELFORD TX DEPT OF HIGHWAYS
TXDOT REPORTING WATER OVER THE ROADWAY ON
SOUTHBOUND HWY 180.
&&
KBLocal storm report, May 31, 3:57 PM CDT, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
357 PM CDT MON MAY 31 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM FLOOD 2 WNW ALBANY 32.73N 99.32W
05/31/2021 SHACKELFORD TX DEPT OF HIGHWAYS
TXDOT REPORTING WATER OVER THE ROADWAY ALONG
MANY POINTS OF FM 1084 JUST OUTSIDE OF
ALBANY.
&&
KBSpecial weather statement, May 31, 4:21 PM CDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service San Angelo TX
421 PM CDT Mon May 31 2021
TXZ064-065-312200-
Coke TX-Sterling TX-
421 PM CDT Mon May 31 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COKE AND NORTHERN
STERLING COUNTIES UNTIL 500 PM CDT...
At 420 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles southeast of Forsan, moving east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Sterling City.
A Severe Thunderstorm Watch remains in effect until 700 PM CDT for
west central Texas.
LAT...LON 3209 10123 3209 10074 3176 10071 3181 10126
3208 10127
TIME...MOT...LOC 2120Z 269DEG 34KT 3195 10127The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:09 PM CDT | Areal Flood Warning | SJT | Fisher, Jones | 3 hr |
| May 31, 8:42 PM CDT | River Flood Warning | SJT | Shackelford, Throckmorton | 24 hr |
| May 31, 10:01 PM CDT | Areal Flood Advisory | SJT | Menard, Schleicher, Sutton | 119 min |
| May 31, 10:26 PM CDT | Special Weather Statement | SJT | Kimble | 49 min |
| May 31, 11:03 PM CDT | Areal Flood Advisory | SJT | Kimble | 117 min |
| May 31, 11:24 PM CDT | Special Weather Statement | SJT | Kimble | 36 min |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.